Alert archive / Colorado / Red Flag Warnings in 2014
Red Flag Warning 18, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at May 4, 2014, 4:04 AM MDT for 7 counties in Colorado. It took effect at May 4, 2014, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 4, 2014, 4:04 AM MDT (10:04 UTC)
- In effect from
- May 4, 2014, 12:00 PM MDT
- Expired
- May 4, 2014, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, El Paso County, CO, Fremont County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 150 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3950 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS85 KPUB 041004 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 404 AM MDT SUN MAY 4 2014 ...A RED FLAG WARNING HAS BEEN ISSUED FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FROM 12 PM TODAY TO 7 PM MDT TONIGHT...FOR FIRE WEATHER ZONES 222 AND 224...WHICH INCLUDES FREMONT COUNTY AND THE SAN LUIS VALLEY... COZ222-224-050100- /O.NEW.KPUB.FW.W.0018.140504T1800Z-140505T0100Z/ FREMONT COUNTY-SAN LUIS VALLEY- 404 AM MDT SUN MAY 4 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222 AND 224... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 222 AND 224. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS....EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
719 WWUS85 KPUB 041930 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT SUN MAY 4 2014 ...A RED FLAG WARNING HAS BEEN EXPANDED AND IS NOW IN EFFECT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...UNTIL 7 PM MDT TONIGHT...FOR FIRE WEATHER ZONES 222...224...226 AND 227...WHICH INCLUDES FREMONT COUNTY...EL PASO COUNTY AND THE SAN LUIS VALLEY... COZ226-227-050100- /O.EXA.KPUB.FW.W.0018.000000T0000Z-140505T0100Z/ NORTHERN EL PASO COUNTY-SOUTHERN EL PASO COUNTY- 130 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING IS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 226 AND 227... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 226 AND 227. * WINDS...WEST AROUND 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS....EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ COZ222-224-050100- /O.CON.KPUB.FW.W.0018.000000T0000Z-140505T0100Z/ FREMONT COUNTY-SAN LUIS VALLEY- 130 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222 AND 224... * AFFECTED AREA...FIRE WEATHER ZONES 222 AND 224. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS....EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
673 WWUS85 KPUB 042049 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT SUN MAY 4 2014 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT FOR GUSTY WINDS...LOW RELATIVE HUMIDITY LEVELS AND DRY FUELS...FOR FIRE WEATHER ZONES 222...224...226 AND 227...WHICH INCLUDES FREMONT COUNTY...EL PASO COUNTY AND THE SAN LUIS VALLEY... COZ222-224-226-227-050100- /O.CON.KPUB.FW.W.0018.000000T0000Z-140505T0100Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 249 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226 AND 227... * AFFECTED AREA...FIRE WEATHER ZONES 222...224...226 AND 227. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 7 PERCENT. * IMPACTS....EXTREME FIRE BEHAVIOR WITH RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
831 WWUS85 KPUB 050051 RFWPUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 651 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT FOR FIRE WEATHER ZONES 222...224...226 AND 227...WHICH INCLUDES THE SAN LUIS VALLEY...AND EL PASO AND FREMONT COUNTIES... COZ222-224-226-227-050200- /O.EXP.KPUB.FW.W.0018.000000T0000Z-140505T0100Z/ FREMONT COUNTY-SAN LUIS VALLEY-NORTHERN EL PASO COUNTY- SOUTHERN EL PASO COUNTY- 651 PM MDT SUN MAY 4 2014 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222...224...226 AND 227... WINDS WILL CONTINUE TO DIMINISH THIS EVENING AND RELATIVE HUMIDITY VALUES WILL SLOWLY INCREASE AS TEMPERATURES COOL. THEREFORE THE RED FLAG WARNING FOR THE SAN LUIS VALLEY AND FREMONT AND EL PASO COUNTIES WILL BE ALLOWED TO EXPIRE AT 7 PM. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at May 3, 11:01 PM MDT, 5 hours 3 minutes earlier.
Area forecast discussion, May 3, 11:01 PM MDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1101 PM MDT SAT MAY 3 2014 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 244 PM MDT SAT MAY 3 2014 CURRENTLY...BROAD RIDGE OF HI PRES WAS LOCATED OVER THE WESTERN THIRD OF THE COUNTRY...WITH THE RIDGE AXIS IN THE GENERAL VICINITY OF THE 4 CORNERS. THE CWA FOR THE MOST PART WAS MOSTLY SUNNY WITH TEMPS WARMING INTO THE 70S AND 80S AS OF 245 PM. SFC WINDS HAVE BEEN SPORADIC...WITH SOME GUSTS IN THE 15-20 MPH RANGE. TONIGHT AND TOMORROW...GENERAL WESTERLY FLOW ALOFT CONTINUES ACROSS THE ROCKY MT REGION OVER THE NEXT 24 HRS...PROVIDING FOR MILD OVERNIGHT CONDITIONS AND A VERY WARM DAY TOMORROW. LOOK FOR MIN TEMPS IN THE 40S TO AROUND 50 F FOR THE PLAINS...AND IN THE 30S FOR THE HIGH VALLEYS. MAX TEMPS FOR SUNDAY WILL BE A BIT TRICKIER DUE TO THE POTENTIAL FOR MT WAVE CLOUDS THAT THE MODELS ARE HINTING AT. GIVEN THE FLOW AND OVERNIGHT TEMPS...AFTN MAX TEMPS TOMORROW SHOULD CLIMB INTO THE 80S TO AROUND 90 F FOR THE PLAINS...AND INTO THE 60S AND 70S FOR THE HIGHER TERRAIN. MODELS INDICATE THAT SOME WAVE CLOUDS ARE POSSIBLE FOR THE RAMPART RANGE REGION...BUT NOT FOR PUEBLO. DECIDED TO GO WITH MIDDLE OF THE ROAD TEMPS AS COMPARED TO LATEST NUMERICAL GUIDANCE...BUT IF THE MT WAVE CLOUDS DEVELOP THEN A QUICK UPDATE TOMORROW MORNING MAY BE NEEDED. MOORE .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 244 PM MDT SAT MAY 3 2014 MAIN CONCERN THIS FCST PERIOD WILL BE FIRE WEATHER TIL WED...THEN COOLER WEATHER AND CONVECTION INCREASING LATER IN THE WEEK. THROUGH TUESDAY...WE WILL SEE UNSEASONABLY WARM WEATHER AS WEST- SOUTHWESTERLY FLOW GRADUALLY INCREASES ACROSS THE REGION IN ADVANCE OF A PACIFIC WEATHER SYSTEM. FIRE WEATHER WILL BE A CONCERN...BUT AT THIS TIME IT LOOKS LIKE WE WILL SEE ONLY MARGINAL CRITICAL CONDITIONS MONDAY. TUESDAY WINDS WILL BE A BIT STRONGER AND MORE OF THE AREA MAY BE UNDER A FIRE WX THREAT. TEMPS OVERALL OVER MOST OF THE PLAINS MON AND TUE WILL BE IN THE 85-90F RANGE WITH RH VALUES BELOW 10% WEDNESDAY WE WILL SEE A MUCH BETTER FIRE WX THREAT. PACIFIC WX SYSTEM WILL BE ADVANCING EAST AND SW FLOW GRADIENT WILL BE TIGHTENING UP OVER CO. A FRONT WILL EVENTUALLY COME DOWN THE PLAINS...BUT AT THIS TIME IT LOOKS LIKE IT WONT CROSS THE REGION UNTIL LATER IN THE DAY OR WED EVENING. SFC WINDS ACROSS MOST OF THE PLAINS ARE FCST TO BE GUSTING IN THE 40-45 MPH RANGE WITH RH VALUES LESS THAN 10%. THURSDAY IT WILL BE COOLER WITH SCTD TSRA...ESPECIALLY OVER THE PLAINS. BROAD TROUGH WILL CROSS THE AREA AND UPSLOPE FLOW AND INCREASING LLVL MOISTURE WILL BE IN REGION. WE MAY SEE OUR FIRST SVR THIS DAY GIVEN THE COOL TEMPS ALOFT AND LLVL INSTABILITY OVER THE PLAINS. FRIDAY TROUGH WILL MOVE EAST BUT WE MAY SEE SOME LINGERING TSRA OVER THE AREA. \/HODANISH && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY NIGHT) ISSUED AT 1054 PM MDT SAT MAY 3 2014 VFR CONDITIONS WILL CONTINUE FOR THE NEXT 24-30 HOURS FOR THE TAF SITES. MAIN AVN CONCERN WILL BE INCREASED SW-W WINDS IN THE AFTERNOON. WINDS COULD GUST IN THE 30-40 KT RANGE BY LATE AFTERNOON. W WINDS COLD ALSO RESULT IN SOME AREAS OF MODERATE TB E OF THE MTS TOMORROW. ROSE && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...HODANISH AVIATION...ROSE
Hazardous weather outlook, May 3, 11:29 AM MDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1129 AM MDT SAT MAY 3 2014 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1129 AM MDT SAT MAY 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FIRE DANGER WILL INCREASE SUNDAY AND REMAIN ELEVATED MONDAY THROUGH WEDNESDAY...AS SOUTHWESTERLY WINDS INCREASE AHEAD OF AN APPROACHING STORM SYSTEM. AREAS WITH DRY FUELS WILL BE SUSCEPTIBLE TO NEW FIRE STARTS AND GROWTH. THIS STORM SYSTEM WILL MOVE ACROSS THE STATE WEDNESDAY AND THURSDAY...BRINGING CHANCES FOR RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS...ALONG WITH A FEW POSSIBLE THUNDERSTORMS. THE MAIN THREAT FROM ANY STORMS WHICH DO DEVELOP WOULD BE CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 27/34
Nearby
Red Flag Warnings in Colorado, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.